Dr Simon Ourian, a cosmetic dermatologist in Beverly Hills, gave the warning
Ozempic patients are facing saggy skin and ‘deflated’ buttocks because they are losing weight too fast, Kim Kardashian’s doctor has revealed.
Dr Simon Ourian, a cosmetic dermatologist in Beverly Hills, has dubbed the phenomenon ‘Ozempic body’.
He said many patients were now getting fillers in their face and buttocks to solve the unsightly drooping.
The medic told The Hollywood Reporter: ‘If you lose a lot of weight quickly, your skin gets saggy, everything from the face to the buttocks is deflated.
‘If you maintain your [new] weight for a year or two a lot of times your skin tightens up on its own.
‘But if you want immediate results [because] you are in front of the camera, there are ultrasound and radiofrequency treatments, fillers or you can go as far as getting surgery.’
When people gain weight, the skin expands to accomodate the excess. But when you lose weight it may sag because there is too little time to adjust to the new bodysize
Kim Kardashian’s (pictured above in Los Angeles, California, on April 14) doctor gave the warning about Ozempic. There is no evidence that Kim has used the drug
Ozempic has shot to popularity and fame — especially in Hollywood — for its ability to quickly shave off pounds through weekly injections.
But an increasing number of side effects are beginning to emerge.
Patients say they have become suddenly repulsed by their favorite foods – including ground beef and chicken burgers – after being prescribed the drug.
‘Ozempic face’ was first described by Dr Paul Frank, a dermatologist in New York.
He said it happens when rapid weight loss causes loose skin to appear around the cheeks and chin, and expects this to become a common problem as the drug takes off in popularity.
Other side effects previously reported include patients losing more muscle than fat – which may surprise the influencer-types who are using the drug to achieve perfect physiques
When someone gains weight, the skin stretches to accommodate the extra fat. And when someone loses weight, it contracts to the new body size.
When someone loses weight rapidly, however, the skin may not have enough time to reduce to the new body size — leading to sagging.
Additionally, weight loss can cause a reduction in the amount of collagen and elastin in the skin — proteins essential to its structure and elasticity that can reduce sagging.
As we age, skin also loses some of its natural elasticity and firmness.
Ozempic has been approved to help manage obesity in overweight or obese patients with type 2 diabetes,
But the drug is now being prescribed off-label, particularly to people who are a healthy weight but want to lose a few extra pounds ahead of ‘Bikini season’.
Data shows that a quarter of Ozempic prescriptions in 2022 were off-label for people who did not have type 2 diabetes.
These prescriptions were most common in Texas followed by Florida, California, New York and Georgia.
Ozempic works by mimicking a hormone in the body that tricks someone into thinking they are full.
As a result, they consume less — leading to weight loss.
But doctors are now telling patients using the drug to ensure they keep consuming adequate protein in order to avoid muscle loss. They are also saying that people should resistance train while on the drug to help maintain muscles.
It comes after a longevity doctor warned last month that Ozempic was shrinking patients’ muscles at an ‘alarming rate’ and could raise their risk of health problems later in life.
Dr Peter Attia, a physician based in Austin, Texas, warned the drugs were not a ‘panacea’ for weight loss — despite taking Hollywood by storm.
He said that they prompted equal muscle-to-fat loss in patients, which he argued made them metabolically ‘fatter’ because they then had a higher fat-to-muscle percentage.
Speaking on his podcast, The Drive, Dr Attia said that patients on the treatment were also losing lean muscle, which could worsen their long-term health.
He added in an earlier video on Instagram: ‘Almost without exception, every patient we have put on this drug has lost muscle mass. And they have lost muscle mass at a rate that alarms me.’
He continued: ‘It is not uncommon if you weigh 280lbs and you go to 180 pounds that you are going to lose some muscle and some fat.
‘But, let’s be clear, if you lost 10lbs of muscle and 10lbs of fat to go from 200 to 180 pounds, would that be good?
‘Well, only if you were more than 50 percent body fat at the outset. Otherwise, you have disproportionately lost muscle to fat.’
He added: ‘In fact, you have gotten fatter as you’ve lost weight.’